Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 15, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at May 12, 2015, 6:25 PM CDT for Jefferson County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2015, 6:25 PM CDT (23:25 UTC)
- Expired
- May 12, 2015, 8:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Jefferson County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 6:48 PM CDT | FLASH FLOOD | 1 Nne Beaumont, TX | MEDIA SENT PHOTO OF STREET FLOODING AT INTERSECTION OF DELAWARE ST AND FRENCH RD IN BEAUMONT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
161
WGUS54 KLCH 122325
FFWLCH
TXC245-130130-
/O.NEW.KLCH.FF.W.0015.150512T2325Z-150513T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
625 PM CDT TUE MAY 12 2015
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL JEFFERSON COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 830 PM CDT
* AT 624 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA...RESULTING IN AROUND
1 FOOT OF WATER OVER ROAD NEAR LUCAS DRIVE AND EAST TEXAS FREEWAY
287. TWO TO THREE INCHES OF RAIN HAVE ALREADY FALLEN...WITH AN
ADDITIONAL ONE TO TWO INCHES POSSIBLE OVER THE NEXT HOUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BEAUMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3019 9421 3019 9417 3017 9416 3016 9412
3013 9411 3012 9407 3009 9409 3008 9408
3008 9405 3006 9405 3006 9403 3004 9404
3004 9421
$$
132 follow-up statements
411
WGUS74 KLCH 130038
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
738 PM CDT TUE MAY 12 2015
TXC245-130130-
/O.CON.KLCH.FF.W.0015.000000T0000Z-150513T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON TX-
738 PM CDT TUE MAY 12 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
NORTH CENTRAL JEFFERSON COUNTY...
AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ARAS OF MODERATE TO HEAVY RAINFALL APPROACHING THE WARNED AREA.
MINOR STREET FLOODING HAS ALREADY BEEN REPORTED WITH UP TO THREE
INCHES OF RAIN HAVING ALREADY FALLEN. THIS ADDITIONAL RAINFALL MAY
PROLONG OR EXACERBATE EXISTING FLOODING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BEAUMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3019 9421 3019 9417 3017 9416 3016 9412
3013 9411 3012 9407 3009 9409 3008 9408
3008 9405 3006 9405 3006 9403 3004 9404
3004 9421
$$
13580
WGUS74 KLCH 130127
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
827 PM CDT TUE MAY 12 2015
TXC245-130136-
/O.EXP.KLCH.FF.W.0015.000000T0000Z-150513T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON TX-
827 PM CDT TUE MAY 12 2015
...THE FLASH FLOOD WARNING FOR NORTH CENTRAL JEFFERSON COUNTY WILL
EXPIRE AT 830 PM CDT...
AREAS OF LIGHT TO MODERATE RAIN MAY CONTINUE TO MOVE OVER THE WARNED
AREA FOR THE NEXT HOUR OR TWO...BUT THE THREAT OF HEAVY RAIN CAPABLE
OF PRODUCING FLOODING HAS ENDED.
LAT...LON 3019 9421 3019 9417 3017 9416 3016 9412
3013 9411 3012 9407 3009 9409 3008 9408
3008 9405 3006 9405 3006 9403 3004 9404
3004 9421
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 12, 3:59 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 12, 3:59 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 359 PM CDT TUE MAY 12 2015 .SYNOPSIS... AREA RADAR MOSAIC SHOWING SCT CONVECTION BEGINNING TO FIRE ALONG THE TX COAST EAST ACRS SW LA INTO SE LA. A WEAK FRONTAL BOUNDARY WAS HELPING TO FOCUS THIS ACTIVITY AIDED BY MODEST DESTABILIZATION AND WARMING AS SUNLIGHT FILTERS THROUGH THE THIN MID AND HIGH CLOUDS. EXPECT THIS SCT ACTIVITY TO CONTINUE DEVELOPING THROUGH THE LATTER PART OF THE AFTN. ALOFT...THE AREA REMAINS UNDER A MOIST SWLY FLOW ALOFT BETWEEN A TROF OVER THE W COAST AND A WEAK RIDGE OVER THE SERN STATES. && .DISCUSSION... THROUGH LATE AFTN INTO EARLY EVENING...THERE IS THE POSSIBILITY THAT A FEW STORMS COULD BRIEFLY PULSE TO MINIMAL SVR STRENGTH...WITH DAMAGING WIND GUSTS AND MARGINAL HAIL POSSIBLE. STORM COVERAGE AND INTENSITY WILL DIMINISH DURING THE EVENING WITH THE LOSS OF DAYTIME HEATING. THE COLD FRONT WILL GRADUALLY MOVE SOUTH OVER THE COASTAL WATERS THIS EVENING...AND STALL OVERNIGHT WITH JUST A FEW SHOWERS LINGERING OVER THE AREA. DESPITE THE FRONT MOVING SOUTH OF THE AREA TONIGHT...LITTLE MORE THAN A WIND SHIFT IS EXPECTED WITH RELATIVELY WARM AND HUMID CONDITIONS CONTINUING. OVERNIGHT LOWS WILL BE IN THE UPPER 60S TO NEAR 70 WITH HIGHS WEDNESDAY INTO THE LOWER 80S. SHOWER AND THUNDERSTORM CHANCES WILL AGAIN INCREASE WITH DAYTIME HEATING WEDNESDAY...WITH THE BEST CHANCES OVER THE NWRN ZONES CLOSER TO SHORTWAVE ENERGY PASSING OVER TX. THE WEAK FRONT WILL BEGIN TO LIFT BACK TO THE NORTH...WITH WARM SOUTHERLIES RETURNING DURING THE AFTN. LITTLE DAY TO DAY CHANGE IS EXPECTED THROUGH THE REMAINDER OF THE PERIOD. A PERSISTENT TROF WILL RESIDE OVER THE WRN CONUS THROUGH EARLY NEXT WEEK...KEEPING A SWLY FLOW ALOFT OVER THE AREA. A SERIES OF SHORTWAVES WILL TRAVEL ACRS THE SRN PLAIN TOWARD THE GREAT LAKES...INTERACTING WITH THE MOIST AND UNSTABLE AIRMASS OVER THE REGION. CARRIED AT LEAST A MINIMUM OF CHC POPS FROM THURSDAY INTO THE WEEKEND WITH INITIATION AND COVERAGE DRIVEN BY OUTFLOW BOUNDARY INTERACTIONS. WARM AND MUGGY CONDITIONS ARE EXPECTED TO PERSIST...WITH TEMPERATURES RUNNING NEAR OR SLIGHT ABV NORMAL NORMS. && .MARINE... A WEAK COLD FRONT WILL GRADUALLY SLIDE SOUTH OVER THE COASTAL WATERS THIS EVENING...BECOMING STALLED OVERNIGHT. THIS WILL PRODUCE MOSTLY LT TO OCCASIONALLY MDT ELY WINDS THROUGH EARLY WEDNESDAY. AN ONSHORE FLOW WILL RESUME DURING THE DAY WEDNESDAY AS HIGH PRES OVER THE PLAINS MIGRATES TOWARD THE EAST AND THE FRONT SLOWLY LIFTS BACK TO THE NORTH OVER THE REGION. A LT TO MDT ONSHORE FLOW WILL THEN PERSIST THROUGH NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... AEX 66 84 67 83 / 50 30 30 40 LCH 69 83 71 83 / 30 30 20 30 LFT 69 85 70 84 / 40 30 20 30 BPT 71 82 73 83 / 40 30 30 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && PUBLIC...24
Hazardous weather outlook, May 12, 5:34 AM CDT, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 534 AM CDT TUE MAY 12 2015 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-131045- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 534 AM CDT TUE MAY 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS SHOULD MOVE BACK IN FROM THE WEST DURING THE DAY TODAY. ADDITIONAL RAINFALL UP TO AN INCH EXPECTED THROUGH TONIGHT. SOME THUNDERSTORMS COULD BRIEFLY REACH SEVERE THRHESHOLDS. FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL CAN ALSO BE EXPECTED IN A FEW LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LITTLE CHANGE IN THE OVERALL PATTERN WITH PERIODS OF SHOWERS AND THUNDERSTORMS FROM UPPER LEVEL DISTURBANCES TRANSITING THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED DUE TO A MARGINAL RISK FOR SEVERE TSTMS TODAY. SWEENEY
In the hours before
Special weather statement, May 12, 3:40 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 340 PM CDT TUE MAY 12 2015 LAZ052-074-122130- EAST CAMERON-VERMILION- 340 PM CDT TUE MAY 12 2015 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN CAMERON PARISH... AT 340 PM CDT...A STRONG THUNDERSTORM WAS NEAR ROCKEFELLER WILDLIFE RANGE...MOVING NORTHEAST AT 5 MPH. PEA SIZE HAIL IS POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ROCKEFELLER WILDLIFE RANGE. LAT...LON 2965 9282 2985 9292 3003 9273 2971 9256 TIME...MOT...LOC 2040Z 244DEG 4KT 2977 9279 25
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 10:00 PM CDT | Coastal Flood Advisory | LCH | 6 hr | |
| May 12, 6:05 PM CDT | Areal Flood Advisory | LCH | Jefferson | 55 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.